Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 20, NWS Springfield, MO

February 26, 2000Barry County, McDonald County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Feb 26, 2000, 2:34 AM CST for Barry County, McDonald County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2000, 2:34 AM CST (08:34 UTC)
Expired
Feb 26, 2000, 3:00 AM CST
In force
26 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Barry County, MO, McDonald County, MO

The radar

The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 260836
SVRSGF
MOC009-119-260900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CST SAT FEB 26 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI.
  BARRY COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 300 AM CST.

* AT 229 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM 7 MILES NORTH OF PEA RIDGE OR 15 MILES EAST OF 
  PINEVILLE...MOVING NORTHEAST   AT 45 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   EXETER...WHEATON BY 245 AM CST.
   PURDY BY 255 AM CST.
   MONETT BY 300 AM CST.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
STAY INDOORS AWAY FROM WINDOWS.

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 10:22 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Feb 25, 10:22 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 PM CST FRI FEB 25 2000

UPDATED FOR PRECIP TRENDS

JUST SENT UPDATED ZNS. NO MAJOR CHGS FM PREV FCST UPDATED EARLIER
THIS EVENING. QUICK LOOK AT NEW ETA AND LATEST RUC INDC THAT BEST
CHCS FOR RAINFALL TNGT WL BE OVR SOUTH CNTRL MO. DRYLINE HAS WORKED
TO VCNTY OF KSGF ATTM. WITH UPR TROF AXIS STILL WELL TO THE WEST...
AND ANOTHER WIND MAX PROGGED TO LIFT NEWD OUT OF THE SRN PLAINS
TNGT...COULD SEE REDEVELOPMENT OF SHRA/TSRA ACRS ERN OK AND AR....
WITH ACTIVITY LIFTING NEWD ALONG AND EAST OF STALLED SFC BNDRY. LEFT
FAR WRN ZNS DRY TNGT...WITH INCREASING POPS TO THE EAST. CURRENT FCST
TRENDS FOR SATURDAY LOOK GOOD WITH DRIER AIR WORKING INTO THE FA FM
THE WEST AND PERSISTING THRU SUNDAY. NO OTHER CHGS TO ZNS.

.SGF...NONE.

CR

In the hours before

Local storm report, Feb 25, 8:42 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CST FRI FEB 25 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    LEBANON                   MO   WIND DAMAGE
02/25/00   LACLEDE                        TREE BLOWN DOWN
Local storm report, Feb 25, 8:55 PM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...FOLLOW UP REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CST FRI FEB 25 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 PM    4 SE PRESTON              MO   TORNADO
02/25/00   HICKORY                        F1 INTENSITY.

A 100 YARD WIDE INTERMITTENT PATH WAS SURVEYED FROM 3 MILES
SOUTHEAST TO 4 MILES NORTHEAST OF PRESTON MISSOURI.  NO
INJURIES/DEATHS.  THE ROOF TO SKYLINE SCHOOL WAS DAMAGED...ALONG
WITH A BUS BARN...TWO HOMES. NUMEROUS OUTBUILDINGS WERE DESTROYED.

RUNNELS
Special weather statement, Feb 26, 2:12 AM CST, 22 minutes before
MOZ090-093>095-101>104-260845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
212 AM CST SAT FEB 26 2000

...SEVERE THUNDERSTORMS PRODUCING LARGE HAIL IN NORTHWEST ARKANSAS...

AT 200 AM... SEVERE THUNDERSTORMS WERE PRODUCING LARGE HAIL IN
NORTHWEST ARKANSAS. IF THESE STORMS STAY TOGETHER THE COMMUNITIES
NEAR THE ARKANSAS BORDER BETWEEN PINEVILLE AND SELIGMAN MAY HAVE SOME
LARGE HAIL BY 230 AM.

MOST OF THE THUNDERSTORMS MOVING INTO SOUTHERN MISSOURI THIS EARLY
MORNING HAVE BEEN BELOW SEVERE LIMITS... PRODUCING MAINLY SMALL
HAIL... GUSTY WINDS AND HEAVY RAINFALL. HOWEVER PERSONS SHOULD
CONTINUE TO MONITOR FURTHER STATEMENTS CONCERNING THESE STORMS AND
POSSIBLE WARNINGS IF THEY INTENSIFY LATER THIS MORNING.

JLT

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.